MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-411
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Injury (2348); Joint Laxity (4526)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Violence, overturning by bicycle.Update per email received: "during the overturn, the knee was twisted with force the patient was reoperated were they changed the insert.".
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed by medical review.Method & results: -product evaluation and results: material analysis of the returned device concluded the following: the damage present on the posterior portion of the medial condyle, was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration of the insert is consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: adverse event identified bicycle accident leading to knee instability and revision surgery.Hazards: none clearly related to implant.Conclusion of assessment: the revision surgery was confirmed.The reason for the revision was knee instability which was resolved with a polyethylene swap.Obtaining the implant would confirm whether there was damage to the polyethylene.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported revision due instability was confirmed by medical review.The instability was due to a bicycle accident suffered by the patient.Subsequent return of the device found that the damage present on the posterior portion of the medial condyle, was consistent with delamination and material loss.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Violence, overturning by bicycle.Update per email received: "during the overturn, the knee was twisted with force the patient was reoperated were they changed the insert".

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10178708
Report Number0002249697-2020-01247
Device Sequence Number14223671
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number5530-G-411
Device Catalogue Number5530-G-411
Device Lot NumberMLTTXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR